Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 61, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 14, 2019, 7:28 PM CDT for 8 parishes in Louisiana; Orange County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2019, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 14, 2019, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Orange County, TX
The radar
The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:46 PM CDT | FLASH FLOOD | 4 Ssw Oakdale, LA | LA DOTD REPORTING HIGH WATER ON US-165 SOUTHBOUND NEAR BLUE BLUSH ROAD. |
| Jul 14, 8:25 PM CDT | FLASH FLOOD | Oakdale, LA | PUBLIC POSTED VIDEO OF FLASH FLOODING IN OAKDALE. |
| Jul 14, 9:13 PM CDT | FLASH FLOOD | 4 Ssw Allen Parish Airp, LA | BROADCAST METEOROLOGIST RELAYED REPORTS OF FLOODING ON HWY 165 BETWEEN OBERLIN AND OAKDALE. |
| Jul 14, 9:30 PM CDT | FLASH FLOOD | Oberlin, LA | PUBLIC POSTED PHOTO OF FLASH FLOODING ON MAIN STREET IN OBERLIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
109
WGUS54 KLCH 150028
FFWLCH
LAC003-011-019-023-039-053-079-115-TXC361-150330-
/O.NEW.KLCH.FF.W.0061.190715T0028Z-190715T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
728 PM CDT Sun Jul 14 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
Southwestern Rapides Parish in central Louisiana...
Northwestern Jefferson Davis Parish in southwestern Louisiana...
Eastern Beauregard Parish in southwestern Louisiana...
Northwestern Evangeline Parish in central Louisiana...
Calcasieu Parish in southwestern Louisiana...
Southeastern Vernon Parish in west central Louisiana...
Allen Parish in southwestern Louisiana...
Eastern Orange County in southeastern Texas...
* Until 1030 PM CDT.
* At 726 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. From three to six inches of
rain has already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Lake Charles, Sulphur, Orange, Oakdale, Westlake, West Orange,
Vinton, Kinder, Oberlin, Glenmora, Elizabeth, Turkey Creek, Reeves,
Dry Creek, Moss Bluff, Sugartown, De Quincy, Ragley, Mittie and
Grant.
Additional rainfall amounts of two to four are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3119 9238 3088 9236 3040 9289 3004 9354
2997 9376 3017 9381 3025 9371 3026 9371
3114 9269
$$
K. KuyperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:33 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 14, 6:33 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
633 PM CDT Sun Jul 14 2019
.AVIATION...
Mainly MVFR conditions will prevail across the region through this
evening and overnight as rain bands associated with Barry continue
to rotate through the region. KARA/KLCH/KLFT will have the
greatest potential for heavier rain and TEMPO IFR/LIFR conditions
mainly through 04Z. Conditions are expected to gradually improve
through the day tomorrow as Barry continues to lift away from the
region. However, chances for showers will continue through the
day.
&&
.PREV DISCUSSION... /issued 434 PM CDT Sun Jul 14 2019/
DISCUSSION...
Center of Tropical Depression Barry near Shreveport this
afternoon, and expected to continue northward this evening.
Despite this, most of the coastal waters and some inland areas
have experience tropical storm force gusts within the rainbands of
this system. This is partially due to the increased pressure
gradient with the exiting Barry and building high pressure ridging
westward over the Gulf. Until then, will continue the Small Craft
Advisory over the coastal waters through 1 AM, with the outer
waters through 7 am mainly due to residual high seas.
Rainbands spiraling off the Gulf into Barry will continue the
flash flood threat through Monday afternoon. General consensus
shows continued training over SC LA this evening, with additional
bands/convergent zones setting up overnight along and south of
the I-10 corridor to the coast. Flash flood watch continues, and
extended through 4 PM Monday for all LA parishes, and Jefferson/Orange
in SE TX. For the I-10 corridor to the coast, 1 to 3 inches in a
short time period. Additional rainfall amounts of 3 to 6 inches
with isolated storm totals of 10-15 inches. For SE TX/C LA, expect
locally heavy rains of 1 to 2 inches in a short time period.
Additional rainfall amounts of 2 to 4 inches with isolated storm
totals of 5 to 10 inches.
Coastal flood warning continues for Vermilion, Iberia, St. Mary
parishes. Expect 2 to 4 feet above ground level this afternoon
will continue to gradually subside through the as winds relax.
However residual flooding will remain through much of the evening.
Coastal flood advisory continues for Cameron and Calcasieu parishes.
Expect 1 to 3 feet above ground level will continue to develop as
water moves up the ship channel and Calcasieu Lake in Cameron and
Calcasieu Parishes. In addition water levels in eastern Cameron
Parish will continue to rise as water moves through the lower
Mermentau Basin from Vermilion Parish.
For the rest of the forecast, lowering chances of precipitation
will be mainly confined to the usual afternoon showers and
thunderstorms for Tuesday through Friday afternoon, with warming
temperatures and heat index values.
DML
MARINE...
Barry weakens to a tropical depression near Shreveport Louisiana
and will continue to weaken further this evening and overnight.
Despite being well inland, strong and gusty winds persist over
the coastal waters within the shower and thunderstorms. Small
Craft Advisory continues for all of the coastal waters this
evening, and the 20 to 60 nautical mile zones through daybreak
Monday. Winds and seas will continue to subside as surface high
pressure ridge resumes its grip over the region.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 85 73 89 / 90 80 30 30
LCH 76 87 78 89 / 90 90 40 30
LFT 75 86 76 88 / 90 90 30 30
BPT 77 87 78 89 / 90 90 40 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday afternoon for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 AM CDT Monday for LAZ041-073-074.
Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
Coastal Flood Warning until 1 AM CDT Monday for LAZ052>054.
TX...Flash Flood Watch through Monday afternoon for TXZ215-216.
Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ470-472-475.
Small Craft Advisory until 1 AM CDT Monday for GMZ430-432-435-
450-452-455.
&&
AVIATION...26Hazardous weather outlook, Jul 14, 5:37 AM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 537 AM CDT Sun Jul 14 2019 TXZ180-201-215-216-259>262-151045- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 537 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and Tonight. Occasional showers and isolated thunderstorms will be possible as rainbands trailing behind Barry move through the region. Gusty winds and heavy rainfall could accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ052>054-151045- Vermilion-Iberia-St. Mary- 537 AM CDT Sun Jul 14 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ027>033-041>045-073-151045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- West Cameron- 537 AM CDT Sun Jul 14 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ055-074-151045- Lower St. Martin-East Cameron- 537 AM CDT Sun Jul 14 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ432-435-452-455-472-475-151045- Calcasieu Lake-Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 537 AM CDT Sun Jul 14 2019 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-450-470-151045- Sabine Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 537 AM CDT Sun Jul 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Exercise caution conditions will be possible on Monday, with winds and seas expected to diminish through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 14, 5:50 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Lake Charles LA 550 PM CDT Sun Jul 14 2019 LAZ031-142330- Allen LA- 550 PM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALLEN PARISH UNTIL 630 PM CDT... At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near Reeves, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Reeves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3053 9304 3044 9305 3045 9313 3052 9313 TIME...MOT...LOC 2250Z 259DEG 17KT 3049 9310 K. Kuyper
Local storm report, Jul 14, 7:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD PORT NECHES 29.97N 93.94W
07/14/2019 JEFFERSON TX BROADCAST MEDIA
BROADCAST MEDIA SHARED PHOTO OF FLOODED ROADS IN PORT
NECHES.
&&
TWHLocal storm report, Jul 14, 7:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
715 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD 2 E SULPHUR 30.23N 93.32W
07/14/2019 CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS STREET FLOODING IN
SULPHUR.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:24 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 36 min |
| Jul 14, 9:50 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Jul 14, 10:06 PM CDT | Special Weather Statement | LCH | Saint Martin | 54 min |
| Jul 14, 10:11 PM CDT | Special Weather Statement | LCH | St. Mary | 49 min |
| Jul 14, 10:28 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 2 more | 4 hr |
| Jul 14, 10:56 PM CDT | Special Weather Statement | LCH | Calcasieu | 64 min |
| Jul 14, 11:03 PM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Jul 14, 11:13 PM CDT | Special Weather Statement | LCH | Evangeline | 47 min |
| Jul 14, 11:48 PM CDT | River Flood Warning | LCH | Allen | 3 days |
| Jul 14, 11:48 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 4 days |
| Jul 14, 11:51 PM CDT | Coastal Flood Advisory | LCH | 28 hr | |
| Jul 14, 11:53 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu | 67 min |
| Jul 15, 12:18 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Jul 15, 1:58 AM CDT | Special Weather Statement | LCH | Allen | 47 min |
| Jul 15, 2:21 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 8 hr |
| Jul 15, 2:26 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 4 hr |
| Jul 15, 5:37 AM CDT | Tornado Warning | LCH | Avoyelles | 23 min |
| Jul 15, 6:06 AM CDT | Special Weather Statement | LCH | Avoyelles | 54 min |
| Jul 15, 6:13 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 4 hr |
| Jul 15, 7:26 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Saint Landry | 2 hr |
| Jul 15, 10:14 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 3 more | 5 hr |
| Jul 15, 10:40 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Jul 15, 10:40 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Jul 15, 12:47 PM CDT | Areal Flood Advisory | LCH | Avoyelles, Beauregard, Rapides, Vernon | 118 min |
| Jul 15, 2:52 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more | 6 hr |
| Jul 15, 3:44 PM CDT | River Flood Warning | LCH | Allen | 72 hr |
| Jul 15, 3:44 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 21 days |
| Jul 15, 4:51 PM CDT | Special Weather Statement | LCH | Allen | 54 min |
| Jul 15, 2:40 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2019Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.